Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Meds when breastfeding???

im am really really sick and not getting any better, its just like the flu but the doc said its not the flu...what are some safe meds when u are breastfeding?

 
Lacrisha

Asked by Lacrisha at 2:41 PM on Apr. 23, 2009 in Babies (0-12 months)

Level 7 (171 Credits)
This question is closed.
Answers (6)
  • If your doctor didn't prescribe anything it's likely just a viral infection and will run its course. In the mean time your baby is getting all those glorious antibodies from you as you fight the infection through your breast milk. Try not to over medicate yourself with decongestants etc. Let the illness run its course. Ease the symptoms by drinking lots of hot non-caffinated beverages, set the baby in his carseat and set him on the bathroom floor and steam yourself in a hot shower for 15 minutes to help clear your congestion. Increase your veggie intake to get all those necessary vitamins to boost your immune system. Pull on an extra layer of clothing if chilled. It will be about a week of feeling miserable but you can manage. If you're running a high fever then give the doctor another call, but a mild fever is just your body "baking" the virus out of your system. GL
    JenAndCian

    Answer by JenAndCian at 4:48 PM on Apr. 23, 2009

  • Why didn't the doc suggest some? If you have a particular medicine in mind you would like to take, the pharmacist can tell you if it's safe while breastfeeding. They're qualified to do that... at CVS they can even look it up on-line for you.. What kind of meds are you thinking about?
    EmilySusan

    Answer by EmilySusan at 2:47 PM on Apr. 23, 2009

  • sinus i guess
    Lacrisha

    Answer by Lacrisha at 2:56 PM on Apr. 23, 2009

  • Sudafed is safe, I'm almost sure. The basic sudafed, not the types with additional medications. Double check with your pharmacist.
    EmilySusan

    Answer by EmilySusan at 3:00 PM on Apr. 23, 2009

  • Basic sudafed, pseudoephedrine, can cause your milk to dry up. Tylenol cold, ect, most cold meds are safe. But I'd stay away from psudoephedrine.
    Krysta622

    Answer by Krysta622 at 3:05 PM on Apr. 23, 2009

  • Sudafed can cause a drop in supply if taken on a regular basis. No adverse effects have been proven for a more limited use.

    http://www.kellymom.com/health/meds/cold-remedy.html#decongestants
    Anonymous

    Answer by Anonymous at 3:12 PM on Apr. 23, 2009